MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UQLM-1001J-RSC-ABRM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cook spectrum minocycline/rifampin impregnated five lumen central venous catheter set.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported two cook spectrum minocycline/rifampin impregnated five lumen central venous catheters presented a fracture and reflux between medications and liquids used.The first device, subject of this report, was used from (b)(6) 2017.The second device, reported on medwatch 1820334-2018-02597, was used from (b)(6) 2017.Additional information with regards to the patient and event has been requested but not provided by the customer.As reported, the patient did not experience any additional adverse effects due to this occurrence.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section additional narrative.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: event description: additional information was received on (b)(6) 2018 which detailed there was one patient involved in this event.A third catheter was required to be placed due to the fracture of the second device.Although requested, additional information regarding patient demographics, medical history, additional event details, and patient outcome have not been provided.Investigation - evaluation.A review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, and quality control was conducted during the investigation.A physical examination of the device could not be performed since no product was returned.A representative device from the same lot could not be acquired for evaluation.No photos were provided by the customer.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows two nonconforming events that could contribute to this failure mode.; however, these were scrapped and not released for distribution.A complaint history search revealed one other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be established.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7834743
Report Number1820334-2018-02596
Device Sequence Number19469782
Product Code FOZ
UDI-Device Identifier00827002431300
UDI-Public(01)00827002431300(17)180908(10)NS7731451
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2018
Device Catalogue NumberC-UQLM-1001J-RSC-ABRM
Device Lot NumberNS7731451
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Outcome Attributed to Adverse Event Required Intervention;